Texas, 2022Wildfire in Texas, July 6 to 13, 2022
July 6 to 13, 2022 · NWS EWX · 2 events in 2 counties and zones
Months of drought conditions and unusually hot temperatures made for ideal conditions for rapid fire growth across South Central Texas.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Months of drought conditions and unusually hot temperatures made for ideal conditions for rapid fire growth across South Central Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 6, 1:18 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 6, 1:18 PM CST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
218 PM CDT Wed Jul 6 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Tonight through Thursday night)
Issued at 209 PM CDT Wed Jul 6 2022
Subtropical ridging centered over the Southeast CONUS will continue
to dominate the weather as it expands farther westward into the
Desert Southwest. However, a minor inverted trough underneath the
bottom of the subtropical ridge in the western Gulf of Mexico, will
advance across the southern half of the state from late tonight
through Thursday. This will bring just enough influence on the 500
mb heights to where temperatures and heat indices on Thursday should
trend similar to today to where it looks like we could avoid the
issuance of heat advisories for one more day. The highs should again
range from the mid to upper 90s for the Hill Country to around 100
to 103 degrees elsewhere. Outside from the Hill Country, expect for
peak heat index values in the 103 to 108 degree range. Conditions
remain warm at night with overnight lows ranging from the low to mid
70s across the Hill Country to the mid to upper 70s elsewhere.
The weak inverted trough may help the seabreeze for the opportunity
of a stray shower or convective cell to advance into or across our
coastal plain counties during Thursday afternoon. Otherwise, expect
no rainfall elsewhere. Skies will trend clear to mostly clear for
the majority of the period with a few fair weather cumulus and high
level clouds. Pockets of pre-dawn low-level stratus will develop
along or around the Balcones Escarpment but these will quickly mix
out into the mid-morning hours. Daytime mixing will again allow for
relative humidity levels to lower into the mid to upper 20 percent
range for several locations, which could combine with 10+ mph winds
and the dry fuels to make for elevated fire weather conditions each
afternoon.
&&
.LONG TERM...
(Friday through Tuesday)
Issued at 209 PM CDT Wed Jul 6 2022
The upper level ridge will continue to dominate over the southern
United States through the long term period. Strong subsidence will
keep precipitation out of the forecast. This will also allow
temperature to creep upward. Only the highest parts of the Hill
Country and Edwards Plateau will stay below 100 degrees. We will
likely need to issue Heat Advisories Friday for the eastern Hill
Country, I-35 corridor, and Coastal Plains. By the weekend Excessive
Heat Warnings may be needed for parts of this area. Be prepared for
these temperatures and take precautions to avoid heat illness. The
Rio Grande Plains will have above normal temperatures, but remain
below advisory levels. Early next week the upper ridge will shift to
the west allowing minor height falls over South Central Texas.
Tuesday this will produce temperatures a few degrees lower than the
weekend.
&&
.AVIATION...
(18Z TAFS)
Issued at 1214 PM CDT Wed Jul 6 2022
VFR flight conditions prevail through the period. A few mid-level
fair weather cumulus and high clouds are possible into and through
this evening. Expect some low stratus to develop along the Balcones
Escarpment pre-dawn but looks to stay primarily of scattered areal
coverage. The low clouds quickly mix out while some fair weather
cumulus remain possible into and through Thursday afternoon. Local
winds will remain generally light to moderate from out of the south
to southeast with the strongest breezes occurring through the late
afternoon and the first half of the night.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 77 102 77 104 / 0 0 0 0
Austin Bergstrom Intl Airport 76 100 76 103 / 0 0 0 0
New Braunfels Muni Airport 75 100 75 103 / 0 0 0 0
Burnet Muni Airport 75 99 76 102 / 0 0 0 0
Del Rio Intl Airport 78 102 79 104 / 0 0 0 0
Georgetown Muni Airport 77 100 77 102 / 0 0 0 0
Hondo Muni Airport 75 102 76 103 / 0 0 0 0
San Marcos Muni Airport 75 100 76 102 / 0 0 0 0
La Grange - Fayette Regional 77 101 78 103 / 0 10 0 0
San Antonio Intl Airport 77 100 78 102 / 0 0 0 0
Stinson Muni Airport 77 102 78 103 / 0 0 0 0
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term...Brady
Long-Term...05
Aviation...Brady
Hazardous weather outlook, Jul 6, 2:21 AM CST, 12 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
321 AM CDT Wed Jul 6 2022
TXZ171>173-183>194-202>209-217>225-228-070830-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
321 AM CDT Wed Jul 6 2022
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
Heat index values will be elevated this afternoon into early
evening.
Otherwise, no other hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
High temperatures will warm further while heat index values remain
elevated through the period. Heat Advisories will likely be issued
for parts of our area. Excessive Heat Warnings are possible this
weekend into Monday for a few spots.
Otherwise, no other hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Wildfire, Hays
- When
- July 6, 3:15 PM CST to July 8, 3:43 PM CST
- Where
- Hays forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.058, -98.031 (the zone’s center; the record gives no point)
The Gaitlin Creek wildfire was discovered at 15:15 CST on the 6th near Gaitlin Creek Rd. and Mt. Olive School Rd. west of Driftwood in Hays County. The fire burned until the 8th and consumed 257 acres. Ten structures were threatened and saved.
Wildfire, Gillespie
- When
- July 10, 3:35 PM CST to July 13, 7:04 PM CST
- Where
- Gillespie forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.318, -98.946 (the zone’s center; the record gives no point)
The Henke Cot wildfire was discovered at 15:35 CST on the 10th west of Hwy 16 near the Gillespie/Kerr county line. The fire burned until the 13th and consumed 406 acres.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 6 to 7, 20224 deaths · 3 events
- Tornadoes and Damaging Winds in Ohio, July 6, 20221 death · 2 injured · $3.7 million · EF2 · 24 events
- Excessive Heat and Heat in Texas, July 6 to 31, 202234 injured · 100 events
- Excessive Heat in Oklahoma, July 6 to 8, 202219 injured · 23 events
- Damaging Winds in North Carolina, July 6, 2022$1.0 million · 50 kt wind · 33 events
- Hail and Damaging Winds in Virginia, July 6, 2022$1.3 million · 1 in hail · 7 events
- Damaging Winds in Kentucky, July 6, 2022$58,000 · 50 kt wind · 23 events
- Damaging Winds in Virginia, July 6, 2022$60,000 · 60 kt wind · 21 events
- Damaging Winds in Virginia, July 6, 2022$40,000 · 50 kt wind · 22 events
- Hail and Damaging Winds in North Carolina, July 6, 2022$60,000 · 1.75 in hail · 12 events
- Flash Flood and Damaging Winds in Kentucky, July 6 to 8, 2022$3,000 · 60 kt wind · 43 events
- Tornadoes and Hail in Colorado, July 6 to 7, 2022EF1 · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1040093, 1040094.